Alert archive / Idaho / River Flood Advisories in 2017

River Flood Advisory 13, NWS Pocatello, ID

June 26, 2017Custer County, Idaho

NWS Pocatello, ID issued this river flood advisory at Jun 26, 2017, 11:08 AM MDT for Custer County, Idaho. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 26, 2017, 11:08 AM MDT (17:08 UTC)
Expired
Jun 27, 2017, 11:07 PM MDT
In force
36 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

County Custer County, ID

The radar

The Pocatello radar (KSFX), 101 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Lost River below Mackay Reservoir (MAKI1). The gauge peaked at 4.49 ft at Jun 25, 2017, 11:00 AM MDT.

actionminor34506/2606/2706/2806/29
Action stage
3.8 ft
Minor stage
4.3 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13127000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

775 
WGUS85 KPIH 261708
FLSPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Advisory
National Weather Service Pocatello ID
1108 AM MDT Mon Jun 26 2017


...The National Weather Service in Pocatello has issued a
Flood Advisory for the Big Lost River...

  Big Lost River below Mackay Reservoir AFFECTING Custer County
 

.Although released from Mackay Reservoir have slowed enough to
bring the Big Lost River below flood stage, minor flooding may
still be observed downstream toward Darlington while the river
slowly falls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-272108-
/O.NEW.KPIH.FL.Y.0013.170626T1708Z-170628T0507Z/
/MAKI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM MDT Mon Jun 26 2017

The National Weather Service in Pocatello has issued a
* Flood Advisory for
  The Big Lost River below Mackay Reservoir.
* until Tuesday evening.
* At 10 AM Monday the stage was 4.2 feet.
* Flood Stage is 4.3 feet.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Tue    Wed    Thu

Big Lost River
  Big Lost River below 4.3   4.2 Mon 11 AM      4.3    4.2    4.2


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       



$$
1 follow-up statement
613 
WGUS85 KPIH 271813
FLSPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Advisory
National Weather Service Pocatello ID
1213 PM MDT Tue Jun 27 2017


...The Flood Advisory continues for the Big Lost River...
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
Releases from the Mackay Reservoir have flows that are
fluctuating between between 4.4 and 4.3. Upstream flows at 
Howell ranch will slightly increase tomorrow because of
precipitation from today and yesterday as well as yesterdays
warm temperatures. Temperatures will decrease today and 
tommorrow. With cooler temperatures and dry conditions Thursday
on, expect inflows to the Mackay reservoir to decrease Thursday
through the weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-280507-
/O.CON.KPIH.FL.Y.0013.000000T0000Z-170628T0507Z/
/MAKI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1213 PM MDT Tue Jun 27 2017

The Flood Advisory continues for
  The Big Lost River below Mackay Reservoir
* until this evening.
* At 11 AM Tuesday the stage was 4.4 feet.
* Flood Stage is 4.3 feet.
* Forecast...The River will continue to fall.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Wed    Thu    Fri

Big Lost River
  Big Lost River below 4.3   4.4 Tue 12 PM      4.4    4.2    4.1

&&

LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood advisory went out at Jun 26, 10:09 AM MDT, 59 minutes earlier.

Area forecast discussion, Jun 26, 10:09 AM MDT, 59 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1009 AM MDT Mon Jun 26 2017

.UPDATE...Quick update for this afternoon and evening to handle
convection. Models appear to be settling on southern highlands and
central mountains for convection initiation mid afternoon. Soundings
favorable for strong wind gusts associated with storms, with
potential for near severe through portions of central mountains
and through Snake Plain (mainly this evening). Blended toward HRRR
and SREF for PoP. QPF values still on the low side for a relative
average, but with PW jumping to around 0.75 would not be surprise
to see some quick wetting rains out of the storms. Rest of grid
package for today looks in good shape. DMH

&&

.PREV DISCUSSION... /issued 300 AM MDT Mon Jun 26 2017/

SHORT TERM...Today and Tonight. Calm weather will prevail through
mid afternoon it appears. By late afternoon and through tonight,
the ridge will be shifting east. A storm will be moving inland and
into western Idaho by sunrise tomorrow. Showers and thunderstorms
will develop across far western locales by late afternoon and
shift east along with a cold front. Moisture is marginal but
enough to produce a mix of wet and "dry" thunderstorms. Dry mean
little rainfall and a better threat of gusty winds. It appears
most of the storms OUTSIDE of the central mountains and Upper
Snake Highlands will be on the "dry" side (under 0.10").
Otherwise, look for storms to produce gusty winds, small hail and
some decent downpours. Higher resolution data suggests some storms
MAY produce heavy rainfall but most WON'T. It appears the risk of
isolated severe storms is lower than before, but we wouldn't put
it at zero especially for storms that develop across the Snake
Plain. Thunderstorms are possible even after midnight farther
north across eastern Idaho. Today still looks to be quite hot,
with several areas pushing toward the low/mid 90s.  Keyes

LONG TERM...Tuesday through next Monday. The threat of showers
and thunderstorms shifts into the central mountains and eastern
highlands Tuesday. There are still indications of a convergence
type band develop across the far Upper Snake Plain late in the
afternoon. We wouldn't be surprised if some of the storms across
the northeast corner try to produce some gusty winds and hail.
Will they be severe? Just like today, it's pretty low but NOT
zero. Where we get some clearing tomorrow, it will be quite breezy
with sustained winds 20-30 mph with higher gusts. However, it
appears will be able to get away with NO headlines for that.
Showers and storms remain a possibility Tuesday night and
Wednesday especially across the Upper Snake and eastern highlands,
as another wave drops southeast out of Canada. It will also be
another breezy day as well. That storm shifts east allowing for a
brief break from any rain and thunderstorms for the end of the
week. The next system arrive Saturday for showers and
thunderstorms once again. The GFS is quite a bit more aggressive
with its impact vs the ECMWF. We did nudge the chance of rain up a
bit but still not anywhere near confident enough to take a big
swing at anything. Temperatures will be noticeably cooler by
midweek, 10-15 degrees cooler vs this afternoon. We will see a
slow climb after that heading into next weekend.  Keyes

AVIATION...An upper trof and assoc cold front moving thru the Pac
NW later today will spread tstms across the region from west to east
this eve. The best chances will be at KSUN tonight and KDIJ on Tue.
Only isold tstms expected in the Snake River PLain/eastern Magic
Valley tonight. Some tstms may produce gusty outflow winds...however
overall cig/vis expected to remain VFR. Hedges

FIRE WEATHER...A cold front moving through the Pac NW tonight will
spread scattered showers/thunderstorms across the central Idaho
mountains late this afternoon and overnight. Scattered showers and
thunderstorms will spread to the Upper Snake Highlands by Tuesday.
Only isolated activity expected elsewhere. Some thunderstorms this
afternoon and evening may produce gusty outflow winds and little
rainfall. Today will see the warmest temperatures and lowest
humidity. Winds pick up on Tuesday...but cooler temperatures and
elevated humidity should temper the fire weather risk. The rest
of the week looks dry with seasonal temperatures and afternoon
humidity readings in the upper teens to lower 20s. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:47 PM MDTSpecial Weather StatementPIHCassia28 min
Jun 26, 4:56 PM MDTSpecial Weather StatementPIHCassia49 min
Jun 26, 5:20 PM MDTSpecial Weather StatementPIHPower40 min
Jun 26, 5:30 PM MDTSpecial Weather StatementPIHPower45 min
Jun 26, 5:38 PM MDTSpecial Weather StatementPIHCassia37 min

Nearby

River Flood Advisories in Idaho, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.